Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Jordan-610

Is this a high dose or normal?

Recommended Posts

Hey, I'm a 145lb male and my doc prescribed me to take 80mg of accutane a day. I was just wondering if this seems high for my body weight or normal, thanks.

Share this post


Link to post
Share on other sites

It's a little high, yes, especially for your body weight. Especially at the beginning of a course. Most people start lower and up the dose throughout the course. It's a cumulative course and the end-result should be a total of 120 mg accutane per kg of your body weight. You should know that because you are starting at such a high dose your side effects are going to be a little more extreme, so be prepared.

However, I have heard of docs prescribing up to 120 mg a day, and that seems insane to me. I was about 115 lbs during accutane and I took 40 mg a day for 5 months.

Good luck!

Share this post


Link to post
Share on other sites

it sounds normal to me, slightly higher than 1mg/kg, but it's not really high or anything.

Share this post


Link to post
Share on other sites
Hey, I'm a 145lb male and my doc prescribed me to take 80mg of accutane a day. I was just wondering if this seems high for my body weight or normal, thanks.

Share this post


Link to post
Share on other sites
It's a little high, yes, especially for your body weight. Especially at the beginning of a course. Most people start lower and up the dose throughout the course. It's a cumulative course and the end-result should be a total of 1 mg accutane per kg of your body weight. You should know that because you are starting at such a high dose your side effects are going to be a little more extreme, so be prepared.

However, I have heard of docs prescribing up to 120 mg a day, and that seems insane to me. I was about 115 lbs during accutane and I took 40 mg a day for 5 months.

Good luck!

Share this post


Link to post
Share on other sites
Haha you're right, I had just woken up when I wrote that. It's actually 120 mg/kg. So neither of us were right on the first try :)

Share this post


Link to post
Share on other sites

Hey, thanks for all the replies. I just got my pills today and since they come in 40 mg a pill I think I may just start off the first week or two on 40 mg and then bump my dosage up to 80mg so i can ease into the side effects.

Share this post


Link to post
Share on other sites

No, that's not high. I'm the same weight and my doctor prescribed the same amount. Just be thankful your derm isn't a complete pussy who doesn't trust science. A lot of people haven't our luck, so they get stuck with lower doses which are FAR more likely to result in a relapse. Read the studies. Take all your medicine.

Share this post


Link to post
Share on other sites

Wouldn't we need to know how long you were going to take it to find your cumulative dosage? Say if you were going to take it for 20 weeks (5 months) then your dosage would be around 170mg/kg. Or if you were going to take it for 12 weeks (3 months) then your dosage would be 100mg/kg. It depends how long you're taking it, I suppose.

Also, is 160mg/kg too high?

Share this post


Link to post
Share on other sites

I am on 80mg and that is fine, at the end of the day, the dosage does depend on your weight but also the severity ofyour acne problem.

I have minimal side effects with 80mg and I had my major breakout in week 2.

I would listen to your doctor and take what is prescribed.

Good Luck x

Share this post


Link to post
Share on other sites

But the only thing bad about that would be an increased chance or increased intensity of side effects, right? It wouldn't make my acne worse or anything in the long run, would it?

Share this post


Link to post
Share on other sites

Well bugger if what ur saying is true then it seems im on a kinda low starting dose. My acne kinda bad tho not severe (got some pics in gallery) and i weigh 90kg (200 lbs) but im only on 40mg/day as starting dose. Have to hope my derm bumps up dosage next month.

Share this post


Link to post
Share on other sites
But the only thing bad about that would be an increased chance or increased intensity of side effects, right? It wouldn't make my acne worse or anything in the long run, would it?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×